Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 99, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 23, 2006, 6:15 PM MST for Cochise County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 6:15 PM MST (01:15 UTC)
- Expired
- Aug 23, 2006, 7:15 PM MST
- In force
- 60 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 240116 FFWTWC AZC003-240315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 615 PM MST WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 815 PM MST * AT 605 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A THUNDERSTORM SOUTH SOUTHWEST OF PEARCE-SUNSITES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEARCE-SUNSITES DOPPLER RADAR INDICATES 2 TO 4 INCHES HAVE FALLEN JUST UPSTREAM OF MIDDLEMARCH ROAD. LOW WATER CROSSINGS ALONG THIS ROAD WILL LIKELY FLOOD IN SEVERAL SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3178 10998 3178 10978 3205 10984 3205 11003 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:35 PM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 23, 2:35 PM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST WED AUG 23 2006 .SYNOPSIS...THE GENERAL FLOW PATTERN OVER THE DESERT SOUTHWEST WILL PROVIDE SOUTHEAST ARIZONA WITH SEVERAL MORE DAYS OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. HIGH TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL THIS WEEK. && .DISCUSSION...SEVERAL INGREDIENTS WERE COMING TOGETHER FOR AN ACTIVE THUNDERSTORM EVENT STATEWIDE TODAY...ESPECIALLY ACROSS THE CENTRAL AND WESTERN DESERTS. PLENTY OF MOISTURE REMAINED IN PLACE WITH PWATER VALUES AT PHX NEAR 2.0 INCHES AND 1.5 INCHES AT TUS. CLEAR SKIES THIS MORNING PROVIDED ENOUGH SURFACE HEATING SO FAR TODAY FOR THE AIRMASS TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. IN ADDITION TO THE FAVORABLE THERMODYNAMICS...THE UPPER LEVEL FLOW SUPPORTED THUNDERSTORM ENHANCEMENT AS A DEFORMATION AXIS EXTENDED FROM THE NORTHEAST CORNER OF ARIZONA TO THE SOUTHWEST. THIS FEATURE COMBINED WITH AN UPPER LEVEL LOW TRACKING WESTWARD TOWARD THE SOUTHERN END OF THE GULF OF CALIFORNIA SHOULD BE ENOUGH TO SUPPORT ORGANIZED THUNDERSTORMS THROUGH LATE THIS EVENING OR EVEN PAST MIDNIGHT IN SOME SPOTS. THE MAIN THREAT BASED ON A WEAK STEERING FLOW AND HIGH PWATER VALUES WILL BE FLASH FLOODING. HOWEVER... ISOLATED WET MICROBURSTS WITH DAMAGING WINDS WILL BE POSSIBLE TOO. FOR THE AFTERNOON PACKAGE...HAVE INCREASED GRIDDED POP VALUES MAINLY OUT WEST FOR THIS EVENING. NO MAJOR CHANGES TO LATER FORECAST PERIODS...SO REFER TO THE PREVIOUS DISCUSSION BELOW. && .PREV DISCUSSION...BY LATE THURSDAY AND INTO FRIDAY...THE GFS SHOWS A PACIFIC LOW MAKING ITS WAY INTO THE NORTHERN ROCKIES WITH THE ASSOCIATED TROUGH AXIS EXTENDING SOUTHWEST ACROSS NORTHERN CALIFORNIA. BY LATE IN THE WEEKEND THIS TROUGH WILL DEVELOP INTO A CUTOFF LOW OFFSHORE OF THE SOUTHERN CALIFORNIA COAST...AT LEAST ACCORDING TO THE GFS. THERE IS A VAST DIFFERENCE BETWEEN THE GFS/ECMWF AND CANADIAN SOLUTIONS FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SO...WITH THE UNCERTAINTY INVOLVED WILL JUST KEEP LOW END OF THE CHANCE CATEGORY GOING FOR THE CENTRAL AND EASTERN ZONES WITH ISOLATED TO NIL POPS OUT WEST. HIGHS FOR THE TUCSON AREA WILL RANGE FROM THE LOWER TO MID 90S THROUGH THE FORECAST PERIOD WHICH IS AT OR SLIGHTLY BELOW NORMAL FOR LATE AUGUST. LOWS WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 23, 12:07 PM MST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1207 PM MST WED AUG 23 2006 AZZ019-029>035-241400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1207 PM MST WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING THIS AFTERNOON AND EVENING. THE AIR MASS OVER SOUTHEAST ARIZONA REMAINED MOIST AND WAS BECOMING MODERATELY UNSTABLE IN RESPONSE TO SURFACE HEATING. IN FACT...TEMPERATURES ACROSS SOUTHEAST ARIZONA WERE RUNNING ABOUT 7 TO 10 DEGREES WARMER THAN YESTERDAY AT THE SAME TIME. AS A RESULT...SHOWERS AND A FEW THUNDERSTORMS WERE ALREADY DEVELOPING IN THE MOUNTAINS LATE THIS MORNING. EXPECT THIS DEVELOPMENT TO INCREASE IN AREAL COVERAGE THIS AFTERNOON...WITH STORMS MAKING THERE WAY INTO THE VALLEYS LATER IN THE DAY. PERSONS ACROSS SOUTHEAST ARIZONA ARE URGED TO MONITOR WEATHER CONDITIONS...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 23, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 23, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 24, 7:24 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 21 min |
| Aug 24, 12:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 24, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 24, 1:55 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Aug 24, 2:01 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 2:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 24, 2:31 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 24, 2:56 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 24, 3:00 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 4:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.